Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 62, NWS Tulsa, OK

November 24, 2010Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 24, 2010, 5:50 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2010, 5:50 PM CST (23:50 UTC)
Expired
Nov 24, 2010, 9:45 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS54 KTSA 242350
FFWTSA
OKC035-115-250345-
/O.NEW.KTSA.FF.W.0062.101124T2350Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
550 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 945 PM CST

* AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR 
QUAPAW TO 20 MILES WEST OF BLUEJACKET...MOVING NORTHEAST AT 35 MPH. 
THUNDERSTORMS ARE MOVING NORTHEAST OVER THE SAME AREAS. RADAR 
INDICATES THAT 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 
INCHES WILL BE POSSIBLE THROUGH 945 PM CST.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN   
INCLUDE...COMMERCE AND MIAMI. FLOODED ROADS WERE REPORTED IN THE 
WELCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW 
MUCH WATER IS ON THE ROADS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS 
OCCURRING. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
      3699 9499

$$
3 follow-up statements
338 
WGUS74 KTSA 250048
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CST WED NOV 24 2010

OKC035-115-250345-
/O.CON.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
648 PM CST WED NOV 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR 
NORTHERN OTTAWA AND NORTHERN AND CENTRAL CRAIG COUNTIES...

AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM PICHER TO 
20 MILES SOUTHWEST OF BLUEJACKET...MOVING NORTHEAST AT 15 MPH. THE 
THUNDERSTORMS HAVE BEEN MOVING OVER THE SAME AREA FOR ABOUT THREE 
HOURS. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CST.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE BLUEJACKET...MIAMI...COMMERCE AND QUAPAW. CREEKS THAT WILL 
BE AFFECTED INCLUDE PORTIONS OF
 BLUE JACKET CREEK...TAR CREEK...COW CREEK...AND PAWPAW CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
      3699 9499

$$
962 
WGUS74 KTSA 250211
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST WED NOV 24 2010

OKC035-115-250345-
/O.CON.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
811 PM CST WED NOV 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR
NORTHERN OTTAWA AND NORTHERN CRAIG COUNTIES...

AT 805 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE 
LINE OF HEAVY RAIN IS BEGINNING TO MOVE TO THE EAST AND SOUTH...AND 
WILL BE GRADUALLY MOVING OUT OF THE WARNED AREA BY AROUND 10 PM. 
HEAVY RAIN CONTINUES ALONG A LINE EXTENDING FROM 6 QUAPAW TO 22 
MILES SOUTHWEST OF BLUEJACKET...MOVING EAST AT 10 MPH. RADAR 
INDICATES THAT 2.5 TO 3.5 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 
HALF TO ONE INCH WILL BE POSSIBLE THROUGH 945 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
      3699 9499

$$
114 
WGUS74 KTSA 250339
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST WED NOV 24 2010

OKC035-115-250349-
/O.EXP.KTSA.FF.W.0062.000000T0000Z-101125T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-OTTAWA OK-
939 PM CST WED NOV 24 2010

...THE FLASH FLOOD WARNING FOR NORTHERN OTTAWA AND NORTHERN CRAIG
COUNTIES EXPIRES AT 945 PM CST...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3699 9461 3696 9461 3663 9543 3675 9543
      3699 9499

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 5:22 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 24, 5:22 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
522 PM CST WED NOV 24 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AFTER
00Z AS A STRONG COLD FRONT APPROACHES...WITH PERIODS OF
IFR CIGS. THE COLD FRONT SHOULD PASS THROUGH KTUL/KRVS BY 05Z
AND THROUGH KFSM/KMLC BY 10-11Z. COULD SEE A BRIEF PERIOD OF
-FZRA AT KFYV/KXNA THURSDAY MORNING AS MUCH COLDER AIR
FILTERS SOUTH. VFR CONDITIONS EXPECTED AFTER 18Z AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 420 PM CST WED NOV 24 2010/

DISCUSSION...
PLENTY OF WEATHER ACTION TODAY WITH NEAR RECORD
TEMPS AND TORNADO THREAT FAR NORTHEAST OKLAHOMA.
MARGINAL CAPE BEING ACTED UPON BY SUPER ABUNDANT
SPEED SHEAR.  FORTUNATELY WARM FRONT NOW NORTH
OF CWA.

WELL ADVERTISED SHARP COLD FRONT CURRENTLY ARCS
FROM NORTHEAST KANSAS TO SOUTHWEST KANSAS AT 21Z.
MODELS NOW IN CLOSE AGREEMENT ON TIMING OF FRONT
WHICH PUTS IT..FROM NEAR NORTHWEST BENTON COUNTY
AR TO WESTERN OKFUSKEE COUNTY OK AT 06Z AND NEAR
NORTH CENTRAL ARKANSAS TO NORTHEAST TX ABOUT 12Z.
SUB FREEZING SURFACE TEMPERATURES WILL TRAIL THE
FRONT AT LEAST SEVERAL HOURS. 32 DEGREE ISOTHERM
PROJECTED SOUTH OF INTERSTATE 44 BY 12Z. CURRENT
THINKING IS THAT SUB 32 TEMP WILL NOT CATCH BULK
OF PRECIPITATION...BUT MAY CAUSE A TRANSITION TO
LIGHT FREEZING  PRECIPITATION FOR AN HOUR OR TWO
AT THE TAIL END. WARM GROUND TEMP SHOULD PROVIDE
A TWO OR THREE HOUR CUSHION TO PREVENT ICY ROADS.
NO HEADLINES ANTICIPATED... HOWEVER IT WILL NEED
TO BE CLOSELY WATCHED.  THE MOST VULNERABLE AREA
WOULD BE THE FAR NORTHEAST CORNER OF OK..AND FAR
NORTHWEST CORNER OF AR.
GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....99
AVIATION...99
Hazardous weather outlook, Nov 24, 5:06 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CST WED NOV 24 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
 PM CST WED NOV 24 2010

...SEVERE STORMS POSSIBLE THIS EVENING...FOLLOWED BY MUCH COLDER AIR
   MOVING IN LATER TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN BUILDING SOUTH ACROSS PORTIONS
OF NORTHEAST OKLAHOMA THIS AFTERNOON OUT AHEAD OF A STRONG COLD
FRONT. ATMOSPHERE AHEAD OF THIS BOUNDARY REMAINS MARGINALLY
UNSTABLE...HOWEVER ABUNDANT SPEED SHEAR WILL CONTINUE TO BE THE
MAIN FOCUS FOR SEVERE POTENTIAL INTO THE EVENING...WITH THE BEST
CHANCES FOR SEVERE STORMS...INCLUDING TORNADIC POTENTIAL...REMAINING
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AS THE SURFACE
BOUNDARY MOVES THROUGH THE AREA...THE SEVERE WEATHER RISK WILL SHIFT
FURTHER EAST INTO ARKANSAS...WITH MUCH OF THE SEVERE WEATHER
EXPECTED TO BE EAST OF THE AREA AFTER MIDNIGHT. IN ADDITION TO THE
TORNADIC POTENTIAL... SEVERE STORMS CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS CAN ALSO BE EXPECTED.

AFTER MIDNIGHT....MUCH COLDER AIR WILL FILTER IN ACROSS THE AREA
BEHIND THE FRONT. POST FRONTAL PRECIPITATION IN THE FORM OF LIGHT
FREEZING RAIN WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. LIGHT ICE ACCUMULATIONS ON EXPOSED SURFACES
WILL BE POSSIBLE...ALTHOUGH ROADS ARE NOT EXPECTED TO BECOME
IMPACTED DUE TO THE MOST RECENT UNSEASONABLY WARM WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LIGHT PRECIPITATION IS EXPECTED TO BE ONGOING THANKSGIVING
MORNING ACROSS AREAS TO THE SOUTHEAST OF THE INTERSTATE 44
CORRIDOR. SURFACE TEMPERATURES WILL BE COLD ENOUGH ACROSS PARTS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO SUPPORT LIGHT FREEZING
RAIN THROUGH THE MORNING HOURS. WINDS ARE ALSO EXPECTED TO REMAIN
GUSTY DURING THE DAY DUE TO THE COLD FRONTAL PASSAGE. THE COLD
AIRMASS WILL MODERATE OVER THE WEEKEND...WITH BREEZY SOUTH WINDS
RETURNING BY SUNDAY. THUNDERSTORM CHANCES RETURN BY LATE SUNDAY AS
MOISTURE INCREASES OUT AHEAD OF THE NEXT STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Nov 24, 5:22 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CST WED NOV 24 2010

OKZ057-058-242345-
CRAIG OK-OTTAWA OK-
522 PM CST WED NOV 24 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG AND NORTHERN OTTAWA

AT 522 PM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
COMMERCE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COMMERCE...QUAPAW AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3699 9462 3683 9506 3690 9508 3700 9497
      3700 9462
TIME...MOT...LOC 2322Z 239DEG 38KT 3689 9503

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 5:22 PM CSTSpecial Weather StatementTSAOttawa23 min

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.